I was just wondering whether anyone is on Pregablin and whether anyone has suffered any bad side effects from it? I have seen Dr Surenthiran today and he has recommended it but I’m a bit worried about side effects I know everyone’s different but I just wanted the views of anyone that has taken it.
I’ve had MAV for 6 years now and taken Propranolol for it until now but my symptoms have changed dramatically in the last year from the usual dizziness to difficulties with my perception - things appear to come towards me when I’m walking, supermarket aisles are particularly bad! Does anyone else suffer with the perception problems? It’s getting me down as I can’t walk anywhere without taking someone with me. Dr S says my brain is irritated and can’t make out the messages between brain, eyes and ears, he says that Pregablin will help…
Hi I’m also a patient of Dr Surenthirans and I take nortryptoline and pregabolin I am now on the highest dose 200 mg 3 times a day I’ve never suffered any bad side affects with it at all I would trust in what he says he’s a great Dr how long have you been his patient? And did the propanalol keep your symptoms under control before? I say give it a go if it could help I tend not to read the side affects so I don’t freak myself out lol. X
Tonight, I’m going to start taking Pregabalin. 50mg every night for a week, then 2 x 50mg morning and night for a week, then 3 x 50mg morning, noon and night thereafter.
I have researched into the side effects and they are wide ranging. I expected to be a dizzy, dopey wreck on Pregabalin (and I still may be), but then not everyone will have side effects. I will update this thread with my experiences…
Thank you Sails please do as that will be really helpful for me and I’m others in the same situation. For now I’m going to carry on with my Propranolol for a while and try some evening primrose oil to balance my hormones a bit.
Shenay it’s good to hear from another person who has Dr. Surenthiran as their consultant. I’ve been a patient of his since 2009, how long have you been his patient? How old are you? I’m 26. He suggested Propranolol at the beginning and it has been really great for me. I know others have commented about bad side effects but the only side effects I seem to get are dizziness and feeling panicky when I miss a dose. I remember when I first took it I felt a bit weird, pins and needles, coldness etc but after 2 weeks I was fine.
I’ve been having a weird new symptom where my perception of things in my vision isn’t right. Like buildings I’m walking towards seem to stretch away from me and the ground feels wonky when I look at it. I often have to ask my husband if we’re standing on a hill when we’re out (we’re not!). The propranolol keeps the dizziness under control but does nothing for my perception problem so he has prescribed pregabolin. He told me to ask the pharmacist if I can take both drugs together as he wasn’t sure which also worried me a bit. Yes he is a good Dr and he’s really nice and friendly and good at explaining things simply. How did your MAV start? How are you now?
Hi it started with flashing lights in my eyes then I started to feel slightly off a weird feeling hard to explain just not right, I was doing really well no symptoms apart from the flashing for about 20 months but in may of this year I started to get some symptoms (and some new ones) again now I’m pretty good flashing still there but I’m used to it so doesn’t really bother me I have moments when I’m a little off but can’t complain. Are you under Dr S in Kent? Do you have to travel far? I’m pretty lucky I only live about 45 minutes away by car.
Cheers Shenay x
That’s good that you live close, yes I’m lucky too and live close. I’m from Maidstone in Kent so I only have a 15 minute car journey to the Medway hospital. I spent a few years thinking I had ear problems after seeing a doctor at a hospital in Maidstone, what a lot of good that was!! The vision symptoms are weird aren’t they, I see little blue lights like orbs float past my vision before I get dizzy. It’s weird how literally every sense gets affected by migraine variant, obviously because the brain controls everything. I read on the help section of this site that triggers can include painkillers like ibuprofen but I find ibuprofen actually helps if I’m having a bad spell. I figured it acted as some type of anti inflammatory for the brain although I’m not a doctor so who knows! I’ve never met anyone else with MAV, have you? That’s why it’s so good to have this website, I think it really helps x
Dr S says this usually gets worse before it gets better, so side effects are not necessarily a bad thing. Some people do get side effects, while others dont get side effects and have immediate improvement with the a med. Pregablin is an easy med to tolerate for most people. Did he say why he chose pregablin for you?
Pregablin enhances GABA in the brain, which calms down the glutamate transmission. Glutamate is an excitory neurotransmitter, and I think its what causes the brainstem to be come hyper excitable, which causes mav. I think this is why anticonvulsants like pregablin work.
I started Lyrica 50mg two weeks ago, one tablet before bedtime. I had no side effects that I was aware of (perhaps because I was asleep?). My dizziness and balance issues were much better and things rotating in my field of vision pretty much disappeared. Generally, I felt much improved. My main improvement was that the sensitivity and “lagging” feeling when I move my head disappeared. My nausea also improved substantially, especially when driving.
Then I started taking one tablet in the morning in addition to the bedtime dose. I experienced an increase in dizziness, but of a different kind. This new dizziness fees like the dizziness you experience when you don’t eat. Sometimes I experience a slight rotating sensation, but nothing too bad. I also feel drowsy in the middle of the day. I think these side effects are diminishing now and I will up the dose again next week to morning, noon and night. Also, I don’t get worried by dizziness anymore - perhaps this is down to reduced anxiety? My tinnitus has not changed either.
I am still working and doing most things I used to do. I am letting myself and the doc down though as I haven’t been exercising or doing the VRT. I am determined to give Lyrica a thorough trial and will report back once I’ve upped the dose.
I understand Pregabalin also known as Lyrica is the newer version of Gabapentin also known as Neurontin. Dr Surenthiran and Dr Silver prescribe Gabapentin (Neurontin) for people with sleep issues at night. As Lyrica (Pregabalin) is a newer version of Gabapentin (Neurontin), does it also have sedating effects? If yes, how do Dr Surenthirans patients manage taking it 3 times daily?
I take Pregabalin and when I first started the med made me sleepy for a couple of weeks and the same when I upped the dose but it went away. Try not to research the bad side effects. Everyone is different and the companies making the meds cover there arse by listing a long list of side effects.
Try and think that you won’t have any side effects instead of looking and researching them
Even if you do get them they will hopefully where off after a while.
I went up to 3 x 50mg each day, but I noticed a slight increase in tinnitus, so I backed down to 2 x 50mg. I also felt a bit more dizzy on 150mg daily and noticably more sleepy in the late afternoon, which is great for my commute home
I have also put on a bit of weight (even without the pleasures of chocolate, dairy and wine!), but I am happy to be a fatty if it means I can get rid of this illness.
In terms of alleviating my symptoms - pregabalin has definitely been helping the dizzies and I am less sensitive to head movements now. I still cannot go into a supermarket or shopping centre though. I am also less nauseous whilst driving and don’t have that marshmallow feet feeling anymore.
I have also uncovered another depressing trigger - video games. The illusion of motion just spaces me out completely and I suffer for it the next day. All this after forking out £400+ for an Xbox One :lol:
I have a question for the men on this forum - has anyone become a father whilst taking pregabalin? Being a fairly new drug, there doesn’t seem to be much data on the occurence of birth defects for children of pregabalin-using fathers. My wife and I had an accident and we are now expecting in August. We are both a bit worried as to what effects pregabalin might have on foetus/embryo/baby.
On the advice of Dr S, I am going to up the dose until I am on 3 x 100 mg daily. The tinnitus may or may not be linked to pregabalin - there’s only one way to find out! I will report back further in a months time…